Alert archive / Texas / Beach Hazards Statements in 2024
Beach Hazards Statement 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at Oct 20, 2024, 2:26 AM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It took effect at Oct 20, 2024, 7:00 AM CDT. It was in force for 60 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2024, 2:26 AM CDT (07:26 UTC)
- In effect from
- Oct 20, 2024, 7:00 AM CDT
- Expired
- Oct 22, 2024, 7:00 PM CDT
- In force
- 60 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 178 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379 WHUS44 KHGX 200726 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 226 AM CDT Sun Oct 20 2024 TXZ436>439-201600- /O.NEW.KHGX.BH.S.0007.241020T1200Z-241021T1200Z/ /O.EXT.KHGX.RP.S.0036.000000T0000Z-241020T1200Z/ /O.CON.KHGX.CF.Y.0006.000000T0000Z-241020T1200Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 226 AM CDT Sun Oct 20 2024 ...HIGH RIP CURRENT RISK NOW IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH MONDAY MORNING... * WHAT...Dangerous rip currents and elevated tides expected. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...For the High Rip Current Risk, until 7 AM CDT this morning. For the Beach Hazards Statement, from 7 AM CDT this morning through Monday morning. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The Coastal Flood Advisory and the High Rip Current Risk will be combined into the Beach Hazards Statement after 7 AM this morning. Strong rip currents can be expected along all Gulf-facing beaches. Elevated tides are expected today, with minor coastal flooding possible during times of high tides. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Swim near a lifeguard and away from rocks, jetties, and piers. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Remain out of the water to avoid hazardous swimming conditions. && $$
7 follow-up statements
840 WHUS44 KHGX 202036 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 336 PM CDT Sun Oct 20 2024 TXZ436>439-210445- /O.CON.KHGX.BH.S.0007.000000T0000Z-241021T1200Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 336 PM CDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY MORNING... * WHAT...Higher water levels and rip currents. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through Monday morning. * IMPACTS...Dangerous swimming conditions and possible minor coastal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
894 WHUS44 KHGX 210246 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 946 PM CDT Sun Oct 20 2024 TXZ436>439-211100- /O.CON.KHGX.BH.S.0007.000000T0000Z-241021T1200Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 946 PM CDT Sun Oct 20 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY... * WHAT...Elevated water levels and strong rip currents. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through Monday morning. * IMPACTS...Dangerous swimming conditions and possible minor coastal flooding. * ADDITIONAL DETAILS...Minor coastal flooding will be possible during times of high tide, otherwise no impacts expected due to the elevated water levels. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Swim near a lifeguard and away from rocks, jetties, and piers. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Remain out of the water to avoid hazardous swimming conditions. && $$
584 WHUS44 KHGX 210709 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 209 AM CDT Mon Oct 21 2024 TXZ436>439-211700- /O.EXT.KHGX.BH.S.0007.000000T0000Z-241022T1200Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 209 AM CDT Mon Oct 21 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY MORNING... * WHAT...Elevated water levels and strong rip currents. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through Tuesday morning. * IMPACTS...Dangerous swimming conditions and possible minor coastal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
126 WHUS44 KHGX 211956 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 256 PM CDT Mon Oct 21 2024 TXZ436>439-220400- /O.CON.KHGX.BH.S.0007.000000T0000Z-241022T1200Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 256 PM CDT Mon Oct 21 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH TUESDAY MORNING... * WHAT...Elevated water levels and strong rip currents. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through Tuesday morning. * IMPACTS...Dangerous swimming conditions and possible minor coastal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
338 WHUS44 KHGX 220130 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 830 PM CDT Mon Oct 21 2024 TXZ436>439-220930- /O.CON.KHGX.BH.S.0007.000000T0000Z-241022T1200Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 830 PM CDT Mon Oct 21 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * WHAT...Elevated water levels and strong rip currents. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through Tuesday morning. * IMPACTS...Dangerous swimming conditions and possible minor coastal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
765 WHUS44 KHGX 220630 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 130 AM CDT Tue Oct 22 2024 TXZ436>439-221430- /O.EXT.KHGX.BH.S.0007.000000T0000Z-241023T0000Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 130 AM CDT Tue Oct 22 2024 ...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH THIS EVENING... * WHAT...Elevated water levels and strong rip currents. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through this evening. * IMPACTS...Dangerous swimming conditions and possible minor coastal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
904 WHUS44 KHGX 221900 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 200 PM CDT Tue Oct 22 2024 TXZ436>439-230000- /O.CON.KHGX.BH.S.0007.000000T0000Z-241023T0000Z/ Matagorda Islands-Brazoria Islands-Galveston Island- Bolivar Peninsula- 200 PM CDT Tue Oct 22 2024 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Elevated water levels and strong rip currents. * WHERE...Gulf-facing beaches, including the Matagorda Peninsula, Brazoria County beaches, Galveston Island and the Bolivar Peninsula. * WHEN...Through this evening. * IMPACTS...Dangerous swimming conditions and possible minor coastal flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Oct 19, 11:18 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Oct 19, 11:18 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1118 PM CDT Sat Oct 19 2024
...New AVIATION...
.SHORT TERM...
(This evening through Sunday Night)
Issued at 205 PM CDT Sat Oct 19 2024
While there is certainly some disappointment with the tease of fall
temperatures, we hope that at the very least you are able to get out
and enjoy the beautiful weather this weekend. You can thank high
pressure over the Eastern half of the CONUS for the benign weather.
Warm and humid conditions will continue through the short-term as
moisture continues to funnel in, courtesy of the onshore flow. Highs
for tomorrow will be slightly warmer than what was experienced today
with temperatures in the 80s across much of the area.
For tonight, expect lows in the upper 40s to near 60 degrees N of I-
10. Further South, lows will generally be in the 60s to near 70
degrees. Skies will be mostly clear with light winds out of the
east. Sunday night's lows will be slightly cooler as winds briefly
become ENE under mostly clear skies.
While moisture will increase over the course of the weekend,
yielding PW values of around 1-1.5", high pressure is continuing to
produce subsident air. This will keep a cap in place over the area
and limit rain chances over land.
Adams
&&
.LONG TERM...
(Monday through next Friday)
Issued at 205 PM CDT Sat Oct 19 2024
When looking at the expected pattern next week, one might assume
the presence of changing weather given all the moving parts. A
robust mid/upper low will flatten the mid/upper ridge over Texas
on Tuesday-Wednesday. Afterward, the ridge will retrograde
westward as a frontal boundary pushes southward towards our
region. However, you'd be mistaken if you thought these features
were going to bring significant day to day changes in next week's
forecast. Monday-Friday afternoon highs are expected to remain
well into the 80s, possibly reaching 90 in some areas. The
gradually building humidity will trend overnight lows warmer as
the week progresses. Monday's lows are expected to be in the mid
50s to low 60s. By week's end, areas near the coast and within the
core of Houston's urban heat island may struggle to dip below 70
while most elsewhere falls into the low/mid 60s. The lone
exception to this trend could be Thursday when the aforementioned
frontal boundary could drop temperatures and humidity somewhat for
a day. For now, we've opted for a slight reduction in humidity on
Thursday with little to no change in temperature.
&&
.AVIATION...
(06Z TAF Issuance)
Issued at 1116 PM CDT Sat Oct 19 2024
VFR conditions will prevail through the period, though some patchy
fog will be possible through sunrise at LBX. Light and variable
winds will continue through the night becoming east to
northeasterly winds around 7-10kt after sunrise Sunday with gusts
up to 20kt possible down along the coast (impacting LBX and GLS)
during the afternoon. Winds lower again after sunset.
Fowler
&&
.MARINE...
Issued at 205 PM CDT Sat Oct 19 2024
Enhanced easterly flow and elevated seas will keep Small Craft
Advisory conditions in the forecast through Monday morning for the
nearshore and offshore waters. Winds and seas should gradually
decrease on Monday into Tuesday. Relatively light winds and low
seas are expected to prevail through the end of the week.
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 55 86 54 86 / 0 0 0 0
Houston (IAH) 59 85 57 85 / 0 0 0 0
Galveston (GLS) 71 79 71 81 / 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 7 AM CDT Sunday for TXZ436>439.
High Rip Current Risk through Sunday evening for TXZ436>439.
GM...Small Craft Should Exercise Caution until 10 AM CDT Sunday for
GMZ330-335.
Small Craft Advisory until 4 AM CDT Monday for GMZ350-355-370-
375.
&&
SHORT TERM...Adams
LONG TERM....Self
AVIATION...Fowler
MARINE...SelfNearby
Beach Hazards Statements in Texas, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.